I know the Intererfon can cause depression and rage (it calls it out on the side effects on the information packet you get with the meds). You may want to show it to your husband? or maybe not, but he should talk to his doctor or you should, they can help with that.
Can you have a private phone conversation with his doctor or his nurse practitioner to alert them to the concern and then have them bring it up to them? This particular side effect can be devastating for some people, it can cause serious depression, relationship problems, marriage problems, etc. I would just like to suggest that if he continues to refuse to try antidepressants, if his doctor recommends them, then your top priority has to be the emotional and physical safety of you and your small children. Even though it is probably a side effect of his treatment, it is unacceptable and inappropriate behavior. I strongly encourage you to set and maintain appropriate boundaries for yourself and for your children. Remember too, the Interferon goes on much longer than the Incivek.
You are not the problem. He needs to take responsabilty for his action! Yes the medication causes severe mood issue but the antidepressants usually help this. Just because he sick does not give him the right to be abusive. If he does not get on themor do something. I would pack him up and send himm to his mommy
You are not the problem. He needs to take responsabilty for his action! Yes the medication causes severe mood issue but the antidepressants usually help this. If he does care enough to realize what he putting his family through maybe you should pack him up and send him to mommy.
"You are not the problem. He needs to take responsabilty for his action! Yes the medication causes severe mood issue but the antidepressants usually help this. Just because he sick does not give him the right to be abusive."
You got that right! Send that boy home to his Mother to care for. You both may be better off.
I feel very sorry for you. It is indeed the interferon.
His doctor needs to set him straight.
If he refuses to take the medication or maintain awareness of how the meds are affecting him then, I agree with the others~send him to Mom and won't she be in for a surprise!
If that is not possible try forwarding her this information about interferon, from the web site.
PEGASYS therapy may cause you to develop mood or behavioral problems, including:
* irritability (getting upset easily)
* depression (feeling low, feeling bad about yourself or feeling hopeless), and anxiety.
* aggressive behavior
* former drug addicts may fall back into drug addiction or overdose
* thoughts of hurting yourself or others, or suicide
I can appreciate how someone might be reluctant to prophylactically take an AD if they have never had any behavioral health issues in the past. I get how incredibly difficult it must be for someone to imagine ever thinking or feeling like they could be or get depressed even though it is a known and well documented fact of certain HCV meds.
Having said that what is happening in your household, marriage and family is not helping any of you. I agree with those who say sending your mate off to mum might be the only thing to bring peace in your home. The thing is it is very likely his behavior may worsen as his treatment progresses without some kind of intervention. I'm sorry this is happening.
tell him he definitely needs to tell his doctor about his rage. you and your kids should not have to put up with it if he doesn't seek help. otherwise send him packing to mommy. wonder how long she'll put up with him? good luck to you. belle
Oh I sooo feel your pain! I also work full time with two kids and my MIL is no help. She came un invited the second weekend of treatment since " she knows best". Calls all the time, says things to me like "of course it's all about him right now, you should take care of everything". Which I do- but really, those comments are no help!! We are at week 7 and I made him go to a therapist. I broke down in tears and said I was trying my best but I could not support him through this if he didn't help himself by seeing a therapist. He is never one to talk/share - but he's felt so crappy he finally agreed. I'm hoping things get better as well, I feel as though I've lost my husband and gained a kid at the moment. I find reading this site very helpful to know we are not alone in this!
I agree with Advocate that it is important for you to reach out to your husband's doctor, tomorrow. My husband is in week 9 of treatment, and we have had one rage episode, hopefully never to be repeated. I was on the phone with my husband's doctor within the hour, demanding the he intervene. My husband is on an AD already, and his dose was increased. That was 4 weeks ago and we have not had a recurrence. I will also tell you that I laid down very clear boundaries, as I also work and have two children at home. I understand that this treatment is very difficult, and I'm nothing if not supportive, but I will not tolerate abuse of any kind, and neither should you. If he won't accept help, then he absolutely should get on a plane to your mother-in-law. Wishing you a swift resolutions to this problem. Feel free to reach out to me through the forum for any additional support.
Thank you so much for this post. I have been having problems with self control and it is a very scary thing. My doctor told me to increase AD's though I do not like to take any more med than I have to I can see after reading this that I need to before it escalates any more. I feel a little silly posting this as I am down to the last 3 injections however it is real and I need to deal with it.
Thank you again,
Thank you so much for all of the support. I think knowing I'm not alone in this has helped tremendously. I did speak with the Dr. and he was very quick to prescribe something. It took a tearful night of me packing my bag and getting the kids ready to get my husband to see how serious this was and that I wasn't going to tolerate it even though it's the medicine causing these rages. We talked a long time about how he's really feeling, having trouble getting thoughts articulated and feels like he's in a fog and how frustrated it makes him. Along with how he just feels angry almost constantly but doesn't have the energy or feel good enough to go enjoy doing his normal activities. As sad as it was for the kids to get ready to have a "slumber party" at grandma's it was a reality check for my husband and he has been very careful to stay calm and the kids got to see us work through a problem. I'm hoping the AD starts working quickly and can help him before he gets to this point again.
I am glad he is getting the help . Geting him on this site might help too. Sometime knowing that someone else knows what you are feeling helps. Sometime coming here helps me laugh at crap we go though .
I am sorry you have had these difficulties but it is great that the doctor prescribed the ADs right away and that your husband will take them. I am sure he (and you) are having a very difficult time. Hopefully, now that he realizes how serious this is, was able to talk about his anger and frustrations, and is taking the ADs both of your lives will improve and he will be able to successfully complete treatment.
Be sure and let us know if he has any other side effects from the meds as surely someone (or many of us) have had the same side effects and can offer some solutions.
Best of luck to both of you.
i'm so glad to hear the progress. i wish you and your family the best of luck with everything. belle
That's fantastic news! Good for you for standing your ground, and good for your husband for his willingness to take the AD to help him through this incredibly challenging time. Be aware that it can take up to 3 weeks for the AD to really kick in, but of course, I would imagine you'll see some improvements before then. At the very least, it sounds as though he is going to make more of an effort to control his moods. Remind him that he's more than half-way through the INC, and hopefully things will get easier.